Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Midland/Odessa, TX

June 19, 2000Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2000, 6:21 PM MDT for Lea County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 6:21 PM MDT (00:21 UTC)
Expired
Jun 19, 2000, 7:20 PM MDT
In force
59 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lea County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1439 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1439 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1648 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WUUS54 KMAF 200023
SVRMAF
NMC025-200120-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM MDT MON JUN 19 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LEA COUNTY IN NEW MEXICO

* UNTIL 720 PM MDT

* AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM 32 MILES WEST OF EUNICE...MOVING EAST
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OIL CENTER...AND EUNICE.

HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH CAN BE EXPECTED IN
THE WARNED AREA.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE
OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN
EXCESS OF 57 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH.

LAT...LON 3271 10367 3213 10368 3217 10307 3276 10309

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 1:39 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
239 PM CDT MON JUN 19 2000

DEEP MSTR REGIME STILL IN PLACE ACROSS W TX WITH SOME DRYING
APPROACHING FAR NW CWFA WHERE WLY MID LEVEL FLOW HAS STRENGTHENED.
MTN CONVECTION DEVELOPING ATTM WHERE ETA/RUC SOUNDINGS SHOW INCREASED
INSTABILITY FROM YESTERDAY. LAST NIGHTS MCS THAT MOVE ACROSS SW TX
HAS RESULTED IN ANOTHER RISE ALONG RIO GRANDE AND TRIBUTARIES. ANY
DEVELOPMENT THIS PM WILL AGGRAVATE CONDITIONS, ERGO WILL EXTEND
FLASH FLOOD WATCH INTO TONIGHT. FLOW FAVORABLE FOR TSTMS TO COME OF
SRN MEXICO MTNS AND AGN LIKELY TAPER POPS W TO E. STILL NOT RULING
OUT INITIATION IN THE PLAINS THOUGH AS 85H-7H RIDGE AXIS IN ERN NM IN
CLOSE PROXIMITY TO WEAK LEE TROF. PERSISTENT WLY MID LEVEL FLOW
ACROSS NM WILL FAVOR MORE DRYING WORKING INTO NW CWFA...WHILE WEAKER
WINDS IN NRN MEXICO AND SW TX ASSOCD WITH HIGH PRESSURE ALOFT WILL
TEND TO KEEP MSTR IN PLACE WITH PRECIP WATER REMAINING OVER 1". FRONT
INTO SRN PLAINS TUES EVENING/WEDNESDAY MORNING AS DEEP TROF MOVES
ACROSS NRN HIGH PLAINS. EXPECT THAT A SIGNIFICANT AMOUNT OF
CONVECTION WILL DEVELOP ALONG THE FRONT WEDNESDAY NIGHT WITH COUPLED
JET INTERACTIONS NOTED IN OK. THIS WILL FAVOR PUSHING FRONT FARTHER S
THAN PROGGED AND WILL INCREASE POPS ACCORDINGLY SO. WITH NO SOURCE TO
PUSH MSTR E AND WEAK PERSISTENT MID LEVEL TROFFINESS INDICATED BY
MRF WILL KEEP A MENTION OF POPS THRU MUCH OF THE EXTENDED.

MAF  69/91/69/92    2223
LSA  67/89/66/91    3223
E41  69/91/69/92    2223
6R6  70/92/70/93    5222
MRF  60/83/61/87    5322
CNM  68/94/68/95    4223

.MAF...
TX...FLASH FLOOD WATCH TONIGHT FOR BREWSTER...JEFF DAVIS...
PECO^S...PRESIDIO...AND TERRELL COUNTIES...TXZ074-075-079>082.
NM...NONE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:00 PM MDTFlash Flood WarningMAFLea4 hr
Jun 19, 10:21 PM MDTSevere Thunderstorm WarningMAFLea54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.